MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV ONLY; CERTAS PLUS SMALL & RA

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV ONLY; CERTAS PLUS SMALL & RA
Catalog Number 828810PL
Medical Device Problem Code Device Difficult to Program or Calibrate (1496)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a certas valve (id 828810pl) was implanted on (b)(6) 2023.The valve setting was successfully changed from 1 to 2 on (b)(6) 2024.On (b)(6) , 2024, after checking again, the valve was set to 1.The valve was stuck at level 1 and could not be adjusted, despite numerous attempts by various programmers.The patient did not presented signs and symptoms due to valve failure.Therefore, the valve was removed and replaced on (b)(6) 2024.On (b)(6) 2024, the patient was discharged and in a stable condition.
 
Additional Manufacturer Narrative
The certas valve (id 828810pl) was returned for evaluation.Device history record (dhr) ¿ product code 82-8810pl with lot 5949435, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 1.The valve was visually inspected; no defects noted.The valve passed the test for programming, leaks and occlusion.The valve failed the test for reflux and pressure.The valve was dismantled and was examined under microscope at appropriate magnification; biological debris was noted on the flat spring of cam ball arm assembly and the rotation construct, and the ruby ball.Root cause analysis - no root cause could be determined for the issue reported by the customer as the technician could not confirm any programing issues with the valve at the time of investigation.The possible root causes for the issue reported by the customer could be due to the pressure issue noted during the investigation.The root cause for the reflux and pressure issues noted during the investigation were due to biological debris interfering with the valve mechanism.
 
Additional Manufacturer Narrative
Updated fields: a2, a3a, a4, g3, g6, h2, h3, h10, h11.Additional information received: - where did this event occur? hospital.- the device(s) may have caused or contributed to: minor injury to the patient or health care provider (indicates voluntary report).- was there a problem with the device (such as a defect, malfunction, break, etc)? yes.- was someone directly "operating" the device at the time of the event? yes.- were there other devices being used on the patient at the time of the event that may have caused or contributed to the event? none.- were there other therapies being used on the patient at the time of the event that may have caused or contributed to the event? no other therapies.- what was the original intended procedure? distal ventriculoperitoneal shunt revision.- patient's age at time of event: 3 years.- patient's sex: male.- patient's weight: 11 kilograms.- did the patient have any preexisting characteristics that may have contributed to the event? not known - approximate age of device: 11 months.
 
Event or Problem Description
N/a.

Brand Name
CRTS SM IL VLV ONLY
Common Device Name
CERTAS PLUS SMALL & RA
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19391942
Report Number3013886523-2024-00151
Device Sequence Number7753683
Product Code JXG
UDI-Device Identifier10381780529316
UDI-Public(01)10381780529316(17)261031(10)5949435
Combination Product (Y/N)N
PMA/510(K) Number
K182265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number828810PL
Device Lot Number5949435
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer06/27/2024
07/30/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date07/19/2024
08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 MO
Patient SexMale
Patient Weight11 KG
Patient EthnicityNon Hispanic
Patient RaceWhite